Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 16, 2007, 2:54 PM EDT for Capitol Planning Region, Connecticut. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2007, 2:54 PM EDT (18:54 UTC)
- Expired
- Jun 16, 2007, 3:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 91 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:57 PM EDT | HAIL 0.75 | West Hartford, CT | PENNY SIZED HAIL. |
| Jun 16, 2:59 PM EDT | HAIL 0.88 | West Hartford, CT | NICKEL SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 161854
SVRBOX
CTC003-161930-
/O.NEW.KBOX.SV.W.0052.070616T1854Z-070616T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
254 PM EDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON...NEW
BRITAIN...HARTFORD...
* UNTIL 330 PM EDT
* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR WEST HARTFORD...AND MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWINGTON AND FARMINGTON BY 300 PM EDT...
NEW BRITAIN BY 305 PM EDT...
7 MILES EAST OF PLAINVILLE BY 315 PM EDT...
BERLIN BY 320 PM EDT...
SOUTHINGTON BY 330 PM EDT...
LAT...LON 4182 7287 4182 7261 4163 7266 4162 7267
4162 7270 4160 7272 4159 7275 4159 7293
$$
FIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:47 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 16, 2:47 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 247 PM EDT SAT JUN 16 2007 .SYNOPSIS... SUMMERTIME WEATHER WILL BECOME ESTABLISHED THROUGH THE MIDDLE OF NEXT WEEK WITH A CHANCE OF MAINLY AFTERNOON THUNDERSTORMS ON SUNDAY... TUESDAY AND WEDNESDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... THUNDERSTORMS CONTINUE TO DEVELOP ALONG E SLOPES OF BERKSHIRES AND LITCHFIELD HILLS. LATEST ANALYSIS SHOWS COLD POOL OF -15 TO -16C OVER OUR WESTERN ZONES WITH STEEP LOW AND MID LEVEL LAPSE RATES. HIGHEST ML CAPES OF 500-1000 J/KG CONTINUE TO BE FOCUSED FROM HUDSON VALLEY INTO WESTERN NEW ENGLAND. SO FAR WE HAVE RECEIVED SEVERAL REPORTS OF SMALL HAIL /PEA SIZED/ WITH STRONGER STORMS IN WESTERN MA /CONWAY AND SOUTHWICK/. FREEZING LEVEL IS NEAR 10.4KFT AND -20C NEAR 20.7KFT BUT SO FAR HIGHER CORES HAVE STAYED JUST BELOW WARNING THRESHOLDS. 12Z NAM IS DOING A FANTASTIC JOB IN PINPOINTING CURRENT AREAS OF CONVECTION. WE KNOW ONE OF ITS STRENGTHS IS WITH WEAKLY FORCED CONVECTION SUCH AS THIS. IT TAKES ACTIVITY NOW ALONG BERKSHIRES DOWN INTO CT VALLEY LATER THIS AFTERNOON...WHILE DEVELOPING ADDITIONAL ACTIVITY OVER N CENTRAL MA AND SW NH. AS A RESULT...WE WILL HAVE CHANCE OR LIKELY POPS IN THESE AREAS. WINDS ALOFT ARE VERY WEAK...WHICH MEANS WE WILL SEE PULSE TYPE CONVECTION THROUGH LATE AFTERNOON...MAINLY FROM E SLOPES OF BERKSHIRES TO WORCESTER HILLS AND MERRIMACK VALLEY WHERE WE HAVE TERRAIN COMING INTO PLAY AS WELL AS ADDED CONVERGENCE FROM A WEAK SURFACE TROUGH. OUTFLOW FROM THESE STORMS MAY ALSO FIRE ADDITIONAL ACTIVITY THROUGH LATE AFTERNOON. ISOLATED SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL BEING MAIN THREAT...BUT WE ALSO NEED TO WATCH FOR LOCALIZED FLOODING DUE TO SLOW MOVING NATURE OF STORMS. STRONG WIND GUSTS ARE ALSO LIKELY WITH COLLAPSING STORMS. ANY SHOWERS/THUNDERSTORMS WILL DIMINISH BY 8 PM AS WE LOSE DAYTIME HEATING. && .SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/... CONVECTION DIMINISHES EARLY THIS EVENING...WITH JUST PATCHY MID AND HIGH CLOUDS LEFT FOR TONIGHT. WE MAY ALSO SEE PATCHY FOG DEVELOP IN AREAS WHICH RECEIVE RAINFALL THIS AFTERNOON. ATTENTION THEN TURNS TO NEXT ROUND OF CONVECTION SUN AFTERNOON AHEAD OF COLD FRONT. STORM ENVIRONMENT WILL BE MUCH DIFFERENT THAN IT IS THIS AFTERNOON WITH STRONGER MID LEVEL W WINDS OF 30-40KT AND NW FLOW ALOFT. HIGHS WELL INTO 80S IF NOT 90 COMBINED WITH DEWPOINTS IN LOWER 60S WILL YIELD SUFFICIENT INSTABILITY ACROSS INTERIOR...IE ML CAPES UP TO 1500 J/KG. BOTH NAM/GFS CONTINUE TO INDICATE BEST CHANCE OF CONVECTION WILL BE OVER OUR NORTHERN ZONES...FROM SW NH INTO NE MA BUT POSSIBLY INTO WORCESTER AND BOSTON AS WELL. THIS LINES UP WITH SPC DAY 2 OUTLOOK. HOWEVER AS PREVIOUS FORECASTS HAVE NOTED...THIS THREAT LOOKS A BIT LESS IMPRESSIVE FOR SEVERAL REASONS. 1. WEAK MID LEVEL LAPSE RATES 2. LOW LEVEL W/NW FLOW WHICH LIMITS CONVERGENCE AHEAD OF FRONT AND RESULTS IN DOWNSLOPE FLOW NEAR COAST 3. LESS OF AN INFLUENCE FROM 500 MB JET AND AN UNFAVORABLE UPPER JET POSITION /RIGHT FRONT QUAD/ NONETHELESS...WE WILL INCLUDE MENTION OF GUSTY WINDS AS WE HAVE DECENT POTENTIAL FOR 30-40 MPH GUSTS IN STRONGER STORMS. SHOWERS/THUNDERSTORMS WILL END QUICKLY SUN EVENING AS COLD FRONT HEADS OFFSHORE. CLEARING SETS IN LATER SUN NIGHT. && .LONG TERM /MONDAY THROUGH SATURDAY/... MONDAY... VERY PLEASANT WEATHER BEHIND THE FRONT THIS PERIOD WITH MOSTLY CLEAR SKIES...LIGHT WINDS AND LESS HUMID AS PWATS LOWER BELOW 1.0 INCHES. IT WILL REMAIN WARM WITH HIGHS WELL INTO THE 80S /COOLER SOUTH COAST WITH AFTERNOON SEA BREEZE/...HOWEVER DRY DEW PTS IN THE 50S WILL OFFSET THE WARM TEMPS. TUESDAY... VERY WARM AIR ADVECTS INTO SOUTHERN NEW ENGLAND AHEAD OF NEXT APPROACHING TROF...WITH BOTH NAM AND GFS HAVING +18C AIR AT 850 /00Z ECMWF STILL INDICATING +20C AT 850 ENTERING CT LATE IN THE DAY/ ENTERING THE REGION TUE AM. THEREFORE...PREVIOUS FORECAST OF HIGHS IN THE UPPER 80S AND LOW 90S LOOKS REASONABLE AND WILL CONTINUE TO RIDE WITH PREVIOUS FORECAST. 00Z GFS AND NAM SUGGEST PREFRONTAL SURFACE TROF TRAVERSING THE AREA DURING THE AFTERNOON...INCREASING THE CHANCE OF TSTMS. HOWEVER...AT THIS TIME RANGE PREFER TO STICK WITH PREVIOUS FORECAST OF SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. WEDNESDAY THROUGH FRIDAY... COLD FRONT MOVES OFFSHORE SOMETIME WED NIGHT...WITH PARENT LOW SETTING UP NEAR JAMES BAY. SEASONABLY WARM THU AND FRI...ALTHOUGH LESS HUMIDITY AS LONG WAVE TROF SETS UP OVER SOUTHEAST CANADA INTO NORTHERN NEW ENGLAND. THEREFORE...HIGHEST CHANCE OF SHOWERS AND TSTMS WILL BE FOCUSED ON WED-WED NIGHT...WITH MAINLY DRY WEATHER THU AND FRI. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... SCATTERED THUNDERSTORMS WILL BRING MVFR CONDITIONS THROUGH 00Z SUN. STORMS WILL BE FOCUSED ALONG AND NW OF KBDL-KORH-KMHT...MAINLY NEAR HIGHER TERRAIN. STRONGER STORMS HAVE POTENTIAL TO PRODUCE LARGE HAIL AND HEAVY RAIN AND ISOLATED SEVERE STORMS ARE POSSIBLE IN THESE AREAS. ACTIVITY WILL DIMINISH QUICKLY AFTER 00Z SUN. SEA BREEZES HAVE DEVELOPED NEAR COAST AND WILL DIMINISH 23Z-01Z SUN. LOCAL MVFR OR PERHAPS IFR CONDITIONS ARE POSSIBLE ACROSS INTERIOR VALLEYS DUE TO PATCHY FOG 08Z-12Z SUN. WE DID NOT INCLUDE IN ANY OF TAFS DUE TO LOW PROBABILITY. SCATTERED THUNDERSTORMS EXPECTED ONCE AGAIN AFTER 17Z SUN WITH LOCAL MVFR...ESPECIALLY ACROSS SW NH AND NORTHERN MA INCLUDING KBOS TERMINAL AREA. STRONGER STORMS MAY PRODUCE 40KT GUSTS. OUTLOOK SUNDAY NIGHT THROUGH WEDNESDAY... BRIEF MVFR CONDITIONS POSSIBLE IN ANY SHOWERS/TSTMS TUE NIGHT AND WED. && .MARINE... NO HEADLINES PLANNED IN SHORT TERM. E/NE SWELL HAS SUBSIDED BELOW 5 FT ON OUTER WATERS BUT WILL TAKE A WHILE LONGER TO COMPLETELY DIMINISH. SEA BREEZES WILL GIVE WAY TO W/SW FLOW TONIGHT...BEFORE WINDS VEER TO W/NW SUN AND TO N SUN NIGHT AS COLD FRONT MOVES THROUGH. CHANCES FOR THUNDERSTORMS SUN AFTERNOON WILL BE CONFINED TO E MA COASTAL WATERS...MAINLY N OF PLYMOUTH...WHERE BETTER INSTABILITY IS FORECAST AHEAD OF COLD FRONT. STRONGER STORMS COULD PRODUCE 40KT GUSTS...ESPECIALLY FROM BOSTON HARBOR TO MERRIMACK RIVER. LIGHT WINDS AND FLAT SEAS EXPECTED IN GENERAL MON THROUGH THU. ANOTHER ROUND OF SCATTERED THUNDERSTORMS POSSIBLE TUE INTO WED. && .HYDROLOGY... SCATTERED THUNDERSTORMS MAY PRODUCE LOCALIZED FLOODING THROUGH LATE AFTERNOON...ESPECIALLY ALONG E SLOPES OF BERKSHIRES AND INTO WORCESTER COUNTY AND MERRIMACK VALLEY. SLOW MOVING STORMS WILL HAVE POTENTIAL TO PRODUCE RAINFALL RATES OF UP TO 2 INCHES PER HOUR. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/JWD NEAR TERM...JWD SHORT TERM...JWD LONG TERM...KJC AVIATION...KJC/JWD MARINE...KJC/JWD HYDROLOGY...JWD
Hazardous weather outlook, Jun 16, 10:32 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1032 AM EDT SAT JUN 16 2007 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-171445- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1032 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL MASSACHUSETTS...NORTHERN CONNECTICUT...AND SOUTHWEST NEW HAMPSHIRE THIS AFTERNOON AND EARLY EVENING. BECAUSE OF COLD AIR ALOFT...ANY THUNDERSTORMS COULD PRODUCE SMALL HAIL. THE POSSIBILITY EXISTS FOR A COUPLE OF THE STRONGEST STORMS TO PRODUCE LARGE HAIL. THE SLOW MOVEMENT OF ANY STORMS COULD LEAD TO LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND EVENING ACROSS NORTHERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND HAIL. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON/EVENING AND INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AFTER 1 PM FOR REPORTS OF ANY HAIL FROM THUNDERSTORMS. ANZ230>237-250-254-255-171445- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1032 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FIELD
In the hours before
Special weather statement, Jun 16, 12:26 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1226 PM EDT SAT JUN 16 2007 MAZ008-009-161700- WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 1226 PM EDT SAT JUN 16 2007 AT 1215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES WEST OF WESTHAMPTON...OR ABOUT 8 MILES WEST OF NORTHAMPTON...MOVING SOUTH AT 5 MPH. THE THUNDERSTORM WILL BE NEAR...HUNTINGTON BY 1250 PM EDT...RUSSELL AND 6 MILES NORTHEAST OF BLANDFORD BY 100 PM EDT. FIELD
Special weather statement, Jun 16, 1:41 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 141 PM EDT SAT JUN 16 2007 NHZ011-161830- CHESHIRE NH- 141 PM EDT SAT JUN 16 2007 AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL OVER NELSON...OR ABOUT 8 MILES EAST OF KEENE...MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR...HARRISVILLE BY 200 PM EDT...ROXBURY AND DUBLIN BY 210 PM EDT...MARLBOROUGH BY 220 PM EDT...TROY AND SWANZEY BY 230 PM EDT. FIELD
Special weather statement, Jun 16, 1:50 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 150 PM EDT SAT JUN 16 2007 MAZ002-003-161830- EASTERN FRANKLIN MA-WESTERN FRANKLIN MA- 150 PM EDT SAT JUN 16 2007 AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL AND TORRENTIAL RAINFALL 8 MILES NORTH OF HEATH...OR ABOUT 12 MILES SOUTHWEST OF BRATTLEBORO... DRIFTING SLOWLY SOUTH AT 5 MPH. THE THUNDERSTORM WILL BE NEAR...HEATH AND ROWE BY 230 PM EDT. FIELD
Special weather statement, Jun 16, 2:18 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 218 PM EDT SAT JUN 16 2007 CTZ002-161900- HARTFORD CT- 218 PM EDT SAT JUN 16 2007 AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES EAST OF BURLINGTON... ...MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR...BRISTOL BY 230 PM EDT...PLAINVILLE BY 240 PM EDT...SOUTHINGTON BY 250 PM EDT. FIELD
Nearby
Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.